Jump to content

Singulair - Skipped A Dose, Seizure Activity?


potsgirl
 Share

Recommended Posts

Greetings Everyone,

I was put on Singulair for my allergies and have been taking the drug for about 3 weeks. I skipped it last night because it doesn't seem to be doing anything for me. I woke up this morning with the room spinning, my balance spectacularly off, a migraine headache, and everything looked 'surreal'. Anybody else? I think I'll go back to Benadryl!

Cheers,

Jana

Link to comment
Share on other sites

Greetings Everyone,

I was put on Singulair for my allergies and have been taking the drug for about 3 weeks. I skipped it last night because it doesn't seem to be doing anything for me. I woke up this morning with the room spinning, my balance spectacularly off, a migraine headache, and everything looked 'surreal'. Anybody else? I think I'll go back to Benadryl!

Cheers,

Jana

I used to take it years ago for 'allergies' along with Zyrtec, but it stopped working after six months. So I quit taking it and have been 'allergy' free ever since. I didn't have any side effects from not taking it though. O.O

Link to comment
Share on other sites

Hey Pots Girl,

Woah! I never heard of THAT singulair side effect, but anything's possible. How are you today? How did you feel while taking the drug? Did it help with the allergies? Any side effects then?

I take singulair with zyrtec and ranitidine during the day to control my psuedo-allergy symptoms, apparently caused by MCAD. The singulair is VERY helpful, esp. with chest tightness. I used to have periods where I would take it sporadically & I could usually clear up a tight-feeling chest within 10-15 mins of taking the singulair. I experience NO side effects with it & feel significantly better with it.

Strangely enough (I NEVER do this) I accidentally skipped my AM meds & I was so "potsie" & tachy all day. AND, I had a horrendous earache. Just skipping the meds one day caused so much drainage my throat & ear (on my left side) were killing me.

Could the lack of the singulair have caused drainage for you that got into your inner ear & caused the weird disturbance you experienced? Just a thought.

Julie

Link to comment
Share on other sites

That's uncanny. I've not had singulair (just albuterol inhaler at times), but I happened to wake up in just that state the other day (except headache was less than migraine level... or who knows, perhaps I might have those painless migraines since migraine does run in my family). I couldn't pinpoint a cause but it was horrible and tapered off over a couple days. Certain head motions were worse than others. Initially most any movement triggered the spinning, then eventually it got to where mostly just leaning back (or simply lifting head from downward gaze) was the worst (and that was last to fade away days later). I was stumbling enough to look like a drunk about to pass out, slammed into a few walls and had to walk very cautiously and deliberately to get around. I can't figure anything specific to pin it on and so far this has been a fluke event for me (though it's similar to problems I've had, just 20 times worse suddenly). I hope it stays that way, it was nasty.

Link to comment
Share on other sites

Hi Julie,

Thanks for your response. In my post it describes how I felt most of the day yesterday after skipping my Singulair dose on Monday night. I eventually took 1/2 dose Tuesday and it did help the symptoms a little. Last night I took another 1/2 dose before I went to bed. I think I'm just going to play it safe and cut down slowly on the Sing.

Your idea certainly has merit. Perhaps that's what happened. It makes no sense to me except that it seems to have an adverse effect on me when I don't take it. I suppose it'll be one of those mysteries I'll never understand. I did look up Singulair, however, and found that seizure activity can be a side effect. That's pretty close to how I was feeling on Tuesday.

Cheers,

Jana

Link to comment
Share on other sites

Hi Julie,

Thanks for your response. In my post it describes how I felt most of the day yesterday after skipping my Singulair dose on Monday night. I eventually took 1/2 dose Tuesday and it did help the symptoms a little. Last night I took another 1/2 dose before I went to bed. I think I'm just going to play it safe and cut down slowly on the Sing.

Your idea certainly has merit. Perhaps that's what happened. It makes no sense to me except that it seems to have an adverse effect on me when I don't take it. I suppose it'll be one of those mysteries I'll never understand. I did look up Singulair, however, and found that seizure activity can be a side effect. That's pretty close to how I was feeling on Tuesday.

Cheers,

Jana

I don't want to scare you, but that's how I was ultimately DXed with MCAD. I became VERY sick (ER!) if I DIDN'T take an H-1, H-2, and singulair. Keep an eye out. My symptoms were way more than allergy. They were primarily autonomic.

Link to comment
Share on other sites

I have been taking Singulair (Montelukast) for a couple of years for my severe hayfever. If I don't take it my allergy symptoms are worse but also my POTS is much worse too. I have never managed to get my doctors to understand that bad allergy symptoms make my POTS much worse (when I took prednisolone my POTS virtually vanished).

I suspect that MCAD may be an issue for me but my immunologist says that "MCAD is made-up and not a proven illness" so there is no way that I will get the tests done.

Flop

Link to comment
Share on other sites

Thanks for your help! I'm not sure what it is yet, but I'm going to test for MCAD and ask my doctor about the extra fluid theory, too.

Cheers,

Jana

Edited by flop
Accidental post deleted
Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

 Share

×
×
  • Create New...